Jun 6, 2006
I'm not sure if I completely understand what lypodystrophy is; I've gathered some conclusions from reading various answers. Nor am I sure whether it's HIV-related or treatment-only-related. But here's my strange situation: I'm not on treatment yet, and my CD4s have fallen under 300 for the past 18 months, though my % remains circa 20 and my VL remains <50. I haven't lost any significant weight, but all my pants have gotten VERY loose in the last 3 months; and I don't see that the fat's moved elsewhere on my body. Is this any sort of side effect of anything?
Response from Dr. Henry
Lipodystrophy in the setting of HIV infection has been linked to both HIV-related, demographic-related, and treatment related factors so it is a complex subject. It involves both alterations if fat distribution and metabolic disturbances (lipid and glucose metabolism). Weight/fat loss from the lower waist/buttocks/legs can be seen in some people with aging or with HIV related loss of weight or muscle. Decreasing size of waist/legs can also be aggravated by fat loss due to certain HIV drugs (in some cases linked to D4T or AZT for example). An HIV specialist is often the best person to evaluate what the health implications are for a given patient. KH
WEIRD taste alteration
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.